MAUDE Adverse Event Report: BALT USA, LLC OPTIMA COIL SYSTEM

BALT USA, LLC OPTIMA COIL SYSTEM
Model Number OPTI0923CST10
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Fistula (1862)
Date of Event 07/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
To whom it may concern: currently pending on device return.
 
Event or Problem Description
It was reported that: "physician was treating a ccf fistula.He was trying to remove a 9x23 complex standard optima and the coil broke off the detacher leaving part of the coil in the fistula and part in the catheter.He had to use a stent retriever to retrieve the coil.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
To whom it may concern: visual analysis of the optima coil revealed the implant separated from the delivery pusher.Distal side of the pusher appears normal with no signs that a detachment cycle was preformed.At the detachment zone the sr thread was fractured leaving about 4.7cm protruding out of the proximal end of the implant coil.A follow up was preformed and the physician stated that the detachment occured during reposition of the device.The protruding sr thread is consistent with previous experiences on the coil being wedged during manipulation.Detachment-related issues (including premature detachment) are well-understood failures for implantable coils.These types of failures are not infrequent nor unique to balt usa products, having an established history of occurrence across similar marketed devices for many years.The xcel detachment controller was received along with the optima coil.Visual analysis revealed the exterior housing to be normal in appearance.No damage or excessive fluid residual was visible.The controller was tested inserting a pusher connector into the housing controller until the pusher bumps against the inside of the detachment controller.The audio was present, the led was flashing green and indication of normal current.Based on the provided information and investigation results the possible root cause for separation may have been caused by the coil getting wedged during manipulation and separation came as the result of significant strain applied during reposition.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA COIL
Manufacturer (Section D)
BALT USA, LLC
29 parker
irvine CA 92618
MDR Report Key8899552
Report Number3014162263-2019-00013
Device Sequence Number1401010
Product Code HCG
UDI-Device Identifier00818053021893
UDI-Public00818053021893
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Model NumberOPTI0923CST10
Device Catalogue NumberN/A
Device Lot Number050218A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/09/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/29/2019
Initial Report FDA Received Date08/15/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;